I am having a problem with horrible bruising. They start out as an itch and then I find huge bruises later that look like someone beat me with a bat. Only thing they could find wrong on my standard bloodwork was my vitamin d was low but not deficient necessarily. Anyone else have these? I also have lots of purpura all over too. I am not on any meds right now but lexapro.
Here I am again, and once again like you I get bruising as well. Yesterday on the side of my eye started with an itch, which progressed to a scratch, and then turned into a small bruise. For awhile there I was getting the bruises mostly on my legs. Haven't had one in a while, other than the small one yesterday.
I just looked up side effects for Lexapro on WebMD and this is what it says:
Originally Posted by bamber
Tell your doctor immediately if any of these rare but serious side effects occur: easy bruising/bleeding, muscle weakness/cramps, change in the amount of urine.
Get medical help right away if any of these rare but serious side effects occur: bloody/black/tarry stools, fainting, vomit that looks like coffee grounds, seizures.
This medication may rarely cause a very serious condition called serotonin syndrome. The risk increases when this medication is used with certain other drugs (see Drug Interactions section). Get medical help right away if you develop some of the following symptoms: hallucinations, unusual restlessness, loss of coordination, fast heartbeat, severe dizziness, unexplained fever, severe nausea/vomiting/diarrhea, twitching muscles.
The link is:http://www.webmd.com/drugs/drug-6399...e=Lexapro+Oral
If I were you, I would be contacting my doctor ASAP. What you have described in both of your posts sounds like the warning signs of a serious drug reaction/complication. As you know, you aren't supposed to go cold turkey on Lexapro, so get professional advise. Please let us know how things turn out!
The Following 4 Users Say Thank You to Gizmo For This Useful Post:
lovedbyHim (06-25-2011), Peridot20_Gem (06-26-2011), steve.b (06-25-2011), tgal (06-25-2011)
My husband is a pharmacist, so I hear about the people who have life-threatening reactions to medications. He's saved a few lives by sending people to the ER.
Originally Posted by Manderson
What's crazy is I did see my doctor. Her words were lexapro shouldn't cause the bruising. I am even a psych nurse and read the paper they give with the med and didnt find that. I took lexapro about 5 years ago for six months and didn't have any problems, but I guess they can occur. Thank god lexapro is a med you can stop without tapering.
The muscle cramps have been going on for years but have just gotten progressively worse, but it would be a miracle if they eased up completely with stopping the lexapro.
You guys rock! So glad I remembered y'all.